Alert archive / California / Wind Advisories in 2010
Wind Advisory 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 8, 2010, 3:27 PM PST for Inyo County, San Bernardino County, California. It took effect at Mar 8, 2010, 7:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2010, 3:27 PM PST (23:27 UTC)
- In effect from
- Mar 8, 2010, 7:00 PM PST
- Expired
- Mar 9, 2010, 7:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528 WWUS75 KVEF 082327 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 327 PM PST MON MAR 8 2010 .A COLD PACIFIC STORM WILL MOVE INTO SOUTHERN NEVADA BY EARLY TUESDAY BEFORE RAPIDLY MOVING INTO ARIZONA BY TUESDAY EVENING. THIS SYSTEM WILL BRING LOCALLY STRONG AND GUSTY WINDS TO THE MOUNTAINS OF INYO COUNTY CALIFORNIA AS WELL AS THE SPRING MOUNTAINS AND WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY TONIGHT. GUSTY WINDS WILL ALSO BE SEEN ACROSS THE DESERT AREAS OF SAN BERNARDINO COUNTY CALIFORNIA LATE TONIGHT AND INTO TUESDAY. NVZ019-020-090800- /O.UPG.KVEF.HW.A.0002.100309T0600Z-100309T1400Z/ /O.NEW.KVEF.HW.W.0001.100309T0600Z-100309T1400Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON 327 PM PST MON MAR 8 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST TUESDAY FOR THE SPRING MOUNTAINS...RED ROCK CANYON AS WELL AS THE WESTERN PORTION OF THE LAS VEGAS VALLEY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE EARLY THIS EVENING AND THEN BECOME LOCALLY STRONG AND GUSTY BY MIDNIGHT AND THEN CONTINUE THROUGH THE REMAINDER OF THE NIGHT AS DOWNSLOPE WINDS DEVELOP ON THE EAST SLOPES OF THE SPRING MOUNTAINS. * WINDS...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH OR GREATER. * IMPACTS...RESIDENTS NEAR THE FOOTHILLS OF THE SPRING MOUNTAINS SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON THE AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ519>521-090800- /O.UPG.KVEF.HW.A.0002.100309T0300Z-100309T1200Z/ /O.NEW.KVEF.WI.Y.0007.100309T0300Z-100309T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- 327 PM PST MON MAR 8 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST TUESDAY FOR THE EASTERN SIERRA SLOPES...THE WHITE MOUNTAINS OF INYO COUNTY AND THE OWENS VALLEY ESPECIALLY ALONG THE WESTERN FOOTHILLS. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE BY EARLY EVENING WITH STRONG AND GUSTY DOWNSLOPE WINDS DEVELOPING THEN CONTINUING THROUGH MUCH OF TONIGHT. WINDS WILL BECOME NORTH AROUND MIDNIGHT OVER THE NORTHERN OWENS VALLEY THEN SPREAD SOUTHWARD BY EARLY TUESDAY MORNING. * WINDS...GUSTS TO AROUND 65 MPH POSSIBLE ABOVE THE 5000 FOOT LEVEL. WIND GUSTS TO NEAR 55 MPH EXPECTED IN THE VALLEY...ESPECIALLY ALONG THE WESTERN FOOTHILLS AND NEAR THE WEST/EAST CANYON OPENINGS. * IMPACTS...RESIDENTS SHOULD BE AWARE OF THESE GUSTY WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON NORTH/SOUTH ROADS...ESPECIALLY HIGHWAY 395 TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING. && $$ CAZ523>525-090800- /O.NEW.KVEF.WI.Y.0007.100309T1000Z-100310T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- 327 PM PST MON MAR 8 2010 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 PM PST TUESDAY FOR THE WESTERN AND EASTERN MOJAVE DESERT AS WELL AS THE MORONGO BASIN. * TIMING...WINDS WILL INCREASE TONIGHT WITH GUSTY WINDS DEVELOPING IN THE WESTERN MOJAVE DESERT BY 2 AM TUESDAY MORNING AND THEN SPREAD SOUTH AND EAST DURING THE DAY. THE STRONGEST WINDS IN THE EASTERN MOJAVE DESERT AND THE MORONGO BASIN ARE EXPECTED LATE TUESDAY MORNING INTO THE AFTERNOON. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 45 AND 50 MPH. * IMPACTS...TRAVELERS ALONG THE AREA HIGHWAYS SHOULD BE ALERT TO THE POSSIBILITY OF STRONG CROSSWINDS AND ALSO RAPIDLY LOWERING VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
776 WWUS75 KVEF 090746 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1146 PM PST MON MAR 8 2010 .A COLD PACIFIC STORM WILL MOVE INTO SOUTHERN NEVADA BY LATE TUESDAY MORNING BEFORE RAPIDLY MOVING INTO ARIZONA BY TUESDAY EVENING. THIS SYSTEM WILL BRING LOCALLY STRONG AND GUSTY WINDS TO THE MOUNTAINS OF INYO COUNTY CALIFORNIA AS WELL AS THE SPRING MOUNTAINS AND WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY TONIGHT. GUSTY WINDS WILL ALSO BE SEEN ACROSS THE DESERT AREAS OF SAN BERNARDINO COUNTY CALIFORNIA LATE TONIGHT AND INTO TUESDAY. NVZ019-020-091400- /O.CON.KVEF.HW.W.0001.000000T0000Z-100309T1400Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON 1146 PM PST MON MAR 8 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SPRINGS MOUNTAINS AND THE WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY UNTIL 6 AM PST TUESDAY. * TIMING...WINDS WILL INCREASE EARLY THIS EVENING AND THEN BECOME LOCALLY STRONG AND GUSTY BY MIDNIGHT AND THEN CONTINUE THROUGH THE REMAINDER OF THE NIGHT AS DOWNSLOPE WINDS DEVELOP ON THE EAST SLOPES OF THE SPRING MOUNTAINS. * WINDS...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH OR GREATER. * IMPACTS...RESIDENTS NEAR THE FOOTHILLS OF THE SPRING MOUNTAINS SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON THE AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ519>521-091200- /O.CON.KVEF.WI.Y.0007.000000T0000Z-100309T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- 1146 PM PST MON MAR 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WIND ADVISORY REMAINS FOR WESTERN INYO COUNTY IN EFFECT UNTIL 4 AM PST TUESDAY. * TIMING...WINDS WILL INCREASE BY EARLY EVENING WITH STRONG AND GUSTY DOWNSLOPE WINDS DEVELOPING THEN CONTINUING THROUGH MUCH OF TONIGHT. WINDS WILL BECOME NORTH AROUND MIDNIGHT OVER THE NORTHERN OWENS VALLEY THEN SPREAD SOUTHWARD BY EARLY TUESDAY MORNING. * WINDS...GUSTS TO AROUND 65 MPH POSSIBLE ABOVE THE 5000 FOOT LEVEL. WIND GUSTS TO NEAR 55 MPH EXPECTED IN THE VALLEY... ESPECIALLY ALONG THE WESTERN FOOTHILLS AND NEAR THE WEST/EAST CANYON OPENINGS. * IMPACTS...RESIDENTS SHOULD BE AWARE OF THESE GUSTY WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON NORTH/SOUTH ROADS...ESPECIALLY HIGHWAY 395 TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING. && $$ CAZ523>525-091600- /O.CON.KVEF.WI.Y.0007.100309T1000Z-100310T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- 1146 PM PST MON MAR 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE HIGH DESERT OF SAN BERNARDINO COUNTY UNTIL 7 PM PST TUESDAY. * TIMING...WINDS WILL INCREASE TONIGHT WITH GUSTY WINDS DEVELOPING IN THE WESTERN MOJAVE DESERT BY 2 AM TUESDAY MORNING AND THEN SPREAD SOUTH AND EAST DURING THE DAY. THE STRONGEST WINDS IN THE EASTERN MOJAVE DESERT AND THE MORONGO BASIN ARE EXPECTED LATE TUESDAY MORNING INTO THE AFTERNOON. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 45 AND 50 MPH. * IMPACTS...TRAVELERS ALONG THE AREA HIGHWAYS SHOULD BE ALERT TO THE POSSIBILITY OF STRONG CROSSWINDS AND ALSO RAPIDLY LOWERING VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PIERCE
440 WWUS75 KVEF 091212 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 412 AM PST TUE MAR 9 2010 NVZ019-020-091315- /O.CAN.KVEF.HW.W.0001.000000T0000Z-100309T1400Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON 412 AM PST TUE MAR 9 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH WIND WARNING FOR THE SPRING MOUNTAINS...RED ROCK CANYON AND THE WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY. RAIN AND SNOW SHOWERS DEVELOPED OVER THE SPRING MOUNTAINS THIS MORNING WHICH HAS DIMINISHED THE THREAT FOR HIGH WINDS. LOCAL WEST WINDS GUSTING BETWEEN 30 AND 40 MPH CAN STILL BE EXPECTED BEFORE SUNRISE. $$ CAZ519>521-091315- /O.EXP.KVEF.WI.Y.0007.000000T0000Z-100309T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- 412 AM PST TUE MAR 9 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE EASTERN SIERRA SLOPES...OWENS VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY. WEST WINDS WERE BECOMING NORTH DOWN THE OWENS VALLEY EARLY THIS MORNING AND WIND GUSTS ARE EXPECTED TO GENERALLY REMAIN BELOW 40 MPH TODAY. $$ CAZ523>525-091900- /O.CON.KVEF.WI.Y.0007.000000T0000Z-100310T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- 412 AM PST TUE MAR 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE SAN BERNARDINO COUNTY DESERTS. * TIMING...WEST WINDS WILL CONTINUE TO INCREASE EARLY THIS MORNING ACROSS THE SAN BERNARDINO COUNTY DESERTS AND THE STRONGEST WINDS WILL OCCUR DURING DAYLIGHT HOURS. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 45 AND 50 MPH. * IMPACTS...TRAVELERS ALONG THE AREA HIGHWAYS SHOULD BE ALERT TO THE POSSIBILITY OF STRONG CROSSWINDS AND ALSO RAPIDLY LOWERING VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JA
760 WWUS75 KVEF 091939 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1139 AM PST TUE MAR 9 2010 CAZ523>525-100300- /O.CON.KVEF.WI.Y.0007.000000T0000Z-100310T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- 1139 AM PST TUE MAR 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE WESTERN AND EASTERN MOJAVE DESERT AS WELL AS THE MORONGO BASIN. * TIMING...WEST WINDS WILL CONTINUE ACROSS THE SAN BERNARDINO COUNTY DESERTS WITH THE STRONGEST WINDS OCCURRING THIS AFTERNOON. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 45 AND 50 MPH. * IMPACTS...TRAVELERS ALONG THE AREA HIGHWAYS SHOULD BE ALERT TO THE POSSIBILITY OF STRONG CROSSWINDS AND ALSO RAPIDLY LOWERING VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
056 WWUS75 KVEF 092305 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PST TUE MAR 9 2010 CAZ523>525-100300- /O.CON.KVEF.WI.Y.0007.000000T0000Z-100310T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- 305 PM PST TUE MAR 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE WESTERN AND EASTERN MOJAVE DESERT AS WELL AS THE MORONGO BASIN. * TIMING...WEST WINDS WILL CONTINUE ACROSS THE SAN BERNARDINO COUNTY DESERTS THROUGH THE REMAINDER OF THE AFTERNOON BEFORE DECREASING THIS EVENING. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 45 AND 55 MPH. * IMPACTS...TRAVELERS ALONG THE AREA HIGHWAYS SHOULD BE ALERT TO THE POSSIBILITY OF STRONG CROSSWINDS AND ALSO RAPIDLY LOWERING VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
011 WWUS75 KVEF 100255 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 655 PM PST TUE MAR 9 2010 CAZ523>525-100400- /O.EXP.KVEF.WI.Y.0007.000000T0000Z-100310T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- 655 PM PST TUE MAR 9 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY FOR PORTIONS OF THE MOJAVE DESERT IN SAN BERNARDINO COUNTY WILL EXPIRE AT 7 PM PST THIS EVENING. REPORTING STATIONS THROUGHOUT THE MOJAVE DESERT IN SAN BERNARDINO COUNTY INDICATE THAT WINDS ARE SUBSIDING. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM PST. $$ PIERCE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:45 PM PST, 42 minutes earlier.
Area forecast discussion, Mar 8, 2:45 PM PST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PST MON MAR 8 2010
.SYNOPSIS...A COLD PACIFIC STORM WILL DIVE INTO SOUTHERN NEVADA BY
TUESDAY MORNING. THIS WILL RESULT IN GUSTY WINDS DEVELOPING TONIGHT
AHEAD OF THE SYSTEM THEN COLD TEMPERATURES AND LOW ELEVATION SNOW
SHOWERS ON TUESDAY BEFORE THE STORM QUICKLY MOVES INTO ARIZONA.
HOWEVER ANOTHER STORM ON WEDNESDAY WILL KEEP UNSETTLED WEATHER OVER
THE AREA BEFORE A RIDGE OF HIGH PRESSURE BUILDS OVER THE DISTRICT
THURSDAY AND FRIDAY.
&&
.SHORT TERM...UPPER LOW CENTERED OVER THE NORTHERN CALIFORNIA COAST
WILL RAPIDLY DIVE SOUTHEAST INTO NEVADA TONIGHT AND EARLY TUESDAY
BEFORE SHIFTING TO NEAR THE EASTERN ARIZONA BORDER BY 06Z WEDNESDAY.
INCREASING SURFACE GRADIENTS/THERMAL GRADIENTS/FLOW ALOFT PROMISES
TO MAKE THIS SYSTEM MORE OF A WIND PRODUCER THAN CONCERNS FOR
PRECIPITATION...ESPECIALLY DUE TO ITS SPEED ACROSS THE AREA. FIRST
CONCERN THEN BECOMES DOWNSLOPE WINDS ALONG THE SOUTHERN SIERRA AND
THEN THE SPRING MOUNTAINS OF SOUTHERN NEVADA. FOR THE SOUTHERN
SIERRA GOOD DOWNSLOPE POTENTIAL IS LIMITED DUE TO THE LACK OF A
DISCERNIBLE STABLE LAYER AND OVERALL WIND PROFILE ALOFT. HOWEVER
CURRENT PROFILE CONDUCIVE TO WAVE FORMATION AS BEST SEEN FROM
CURRENT VISIBLE SAT PICTS. ALTHOUGH A BRIEF DOWNSLOPE GUSTS MAY BE
NOTED BETWEEN 03-07Z TUESDAY...OVERALL IT APPEARS THAT WINDS WILL
ONLY BE IN THE ADVISORY CRITERIA AND WILL LOWER THE WATCH AND ISSUE
A WIND ADVISORY FOR TONIGHT. ON THE OTHER HAND...FOR SOUTHERN NEVADA
CONDITIONS LOOK VERY FAVORABLE FOR DOWNSLOPE WINDS AND WILL UPGRADE
THE HIGH WIND WATCH TO A HIGH WIND WARNING FOR TONIGHT. IN
ADDITION...GUSTY WINDS LOOKED FOR OVER MUCH OF THE SAN BERNARDINO
COUNTY DESERT FOR LATE TONIGHT INTO TUESDAY...SO WILL ALSO BE
ISSUING A WIND ADVISORY FOR THIS AREA TOO. AS MENTIONED
PRECIPITATION LOOKS TO BE LIMITED WITH THIS SYSTEM...HOWEVER WILL
NEED TO WATCH LINCOLN COUNTY AS BRIEF HEAVY SNOW MAY FORM BETWEEN
06-18Z TUESDAY AND ALSO OVER THE SPRING MOUNTAINS FOR THE 12Z-18Z
TIME PERIOD. FOR NOW THOUGH WILL ONLY BE SHOWING LESS THAN 3 INCH
ACCUMULATIONS. NOT OUT OF THE QUESTION THAT LIGHT SNOW WILL BE SEEN
IN SOME OF THE LOWER VALLEY LOCATIONS. AS THE SYSTEM SHIFTS
SOUTHEAST TUESDAY AFTERNOON BRIEF IMPROVEMENT NOTED...BUT THE NEXT
SYSTEM THEN DROPS SOUTHEAST ON WEDNESDAY. THIS SECOND SYSTEM PROGGED
TO BE A LITTLE FURTHER EAST...RESULTING IN A CHANCE OF SHOWERS
MAINLY OVER THE EASTERN PORTION OF THE CWA WITH LOCAL GUSTY WINDS
AND ADDITIONAL COLD AIR ACROSS MUCH OF THE CWA. THIS SYSTEM THEN
TRANSITIONS OUT OF THE AREA BY 12Z THURSDAY.
.LONG TERM...HIGH PRESSURE WILL BUILD ACROSS THE REGION THURSDAY AND
FRIDAY...RESULTING IN RELATIVELY CLEAR SKIES AND A WARMING TREND IN
TEMPERATURES. A SHORTWAVE TROUGH WILL IMPACT THE WESTERN US LATE
FRIDAY AND SATURDAY...HOWEVER...THERE IS POOR MODEL CONSENSUS ON THE
DEPTH OF THIS FEATURE. OPTED TO GO MIDDLE OF THE ROAD ANTICIPATING
THE TROUGH TO JUST BRUSH NORTHERN ZONES ON SATURDAY...AND INCLUDED A
SLIGHT CHANCE OF PRECIP ACROSS THE HIGHER ELEVATIONS OF
INYO...ESMERALDA...NYE...AND LINCOLN COUNTIES. RIDGING WILL THEN
QUICKLY REBOUND ON SUNDAY AND INTO THE BEGINNING OF NEXT
WEEK...WHICH WILL HELP WARM SURFACE TEMPERATURES TO ABOVE NORMAL.
&&
.AVIATION...FOR MCCARRAN...WINDS WILL GRADUALLY SHIFT FROM EAST TO
SOUTH/SOUTHWEST OVER THE NEXT 6 TO 8 HOURS AS AN AREA OF LOW
PRESSURE MOVES IN FROM THE WEST. WINDS WILL ALSO INCREASE...WITH
OCCASIONAL GUSTS UP TO 30 KTS POSSIBLE OVERNIGHT. A FEW SHOWERS MAY
DEVELOP OVERNIGHT...BUT THE BEST CHANCE FOR ANY PRECIP WILL NOT BE
UNTIL TOMORROW MORNING AFTER 12Z. ISOLATED TSRA AND POSSIBLY EVEN
SOME SNOW OR ICE PELLETS WILL BE POSSIBLE...BUT NO ACCUMULATION IS
EXPECTED. GUSTY SOUTHWEST WINDS WILL EVENTUALLY SHIFT TO THE NORTH
DURING THE LATE AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A LOW PRESSURE SYSTEM WILL IMPACT THE REGION TONIGHT
AND TUESDAY...WITH THE CHANCE OF ANY PRECIP SPADING FROM WEST TO
EAST ACROSS THE AREA OVERNIGHT. SNOW LEVELS WILL BE AROUND 3K FEET
AND ISOLATED TSRA WILL BE POSSIBLE ALONG WITH SOME SHOWERS POSSIBLY
CONTAINING ICE PELLETS OR SMALL HAIL. WINDS WILL INCREASE TONIGHT
AND STAY STRONG THROUGH TUESDAY AFTERNOON.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING FROM 10 PM THIS EVENING TO 6 AM PST
TUESDAY FOR NVZ019-020.
AZ...NONE.
CA...WIND ADVISORY FROM 7 PM THIS EVENING TO 4 AM PST TUESDAY FOR
CAZ519>521.
WIND ADVISORY FROM 2 AM TO 7 PM PST TUESDAY FOR CAZ523>525.
&&
JENSEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 8, 5:37 AM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 537 AM PST MON MAR 8 2010 CAZ519>521-NVZ019-020-090800- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- SPRING MOUNTAINS-LAS VEGAS VALLEY- 537 AM PST MON MAR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT CONDITIONS WILL BECOME FAVORABLE FOR STRONG DOWNSLOPE WINDS TO DEVELOP ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA...WHITE MOUNTAINS OF INYO COUNTY AND ALSO THE SPRING MOUNTAINS IN SOUTHERN NEVADA THIS EVENING THROUGH TONIGHT. A HIGH WIND WATCH IS IN EFFECT FOR THESE AREAS AND ADJACENT FOOTHILLS. WIND GUSTS OVER 58 MPH WILL BE POSSIBLE IN THE FOOTHILLS. SEE THE LATEST HIGH WIND WATCH WEATHER MESSAGE FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD AND FAST MOVING STORM WILL BRING SNOW SHOWERS DOWN TO ELEVATIONS OF 3000 FEET EARLY TUESDAY BUT ACCUMULATIONS ARE EXPECTED TO BE A FEW INCHES OR LESS IN THE MOUNTAINS AND LESS THAN AN INCH FOR THE OWENS VALLEY AND THE WESTERN FOOTHILLS OF LAS VEGAS. GUSTY NORTH WINDS UP TO 40 MPH MAY DEVELOP TUESDAY AFTERNOON IN THE OWENS VALLEY ON THE BACK SIDE OF THE STORM THEN AGAIN ON WEDNESDAY. THE PROBABILITY OF HAZARDOUS WEATHER IS LOW THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ522>527-NVZ014>018-021-022-090800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SOUTHERN CLARK COUNTY- 537 AM PST MON MAR 8 2010 /637 AM MST MON MAR 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A COLD AND FAST MOVING STORM WILL DIVE TOWARD SOUTHERN NEVADA LATE TONIGHT BUT WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. GUSTY WINDS UP TO 40 MPH MAY BE OBSERVED OVER NORTHWEST SAN BERNARDINO COUNTY LATE TONIGHT. SCATTERED TO NUMEROUS SNOW SHOWERS ARE ALSO EXPECTED OVER NORTHERN LINCOLN COUNTY BUT ACCUMULATIONS SHOULD GENERALLY BE LIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BLUSTERY CONDITIONS WITH SNOW SHOWERS DOWN TO 3000 FEET ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA CAN BE EXPECTED TUESDAY BUT SNOW ACCUMULATIONS WILL GENERALLY BE LIGHT. GUSTY NORTHWEST WINDS WILL OCCUR TUESDAY AND WEDNESDAY BUT SPEEDS GENERALLY SHOULD BE LESS THAN 40 MPH. THE PROBABILITY OF HAZARDOUS WEATHER IS LOW THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.